# SDR SIMA201129703

- Difficulty date: October 21, 2011
- Submitted: October 24, 2011
- Operation: Air carrier
- Aircraft: N723AE
- Make and model: Emb EMB-135LR
- Aircraft serial: 145288
- Aircraft time: 25,155 hours, 22,150 cycles
- Engine: Rroyce AE3007A3
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23073567
- Condition: Faulty
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FLIGHT 4551 THE CREW REPORTED THAT DURING TAKEOFF BOTH PACKS WERE ON AND NOTICED A STRONG ODOR IN THE COCKPIT AND A LIGHT ODOR IN THE CABIN.  DURING TOP OF DESCENT THRUST LEVERS AT IDLE THEY NOTICED AN OIL SMELL IN COCKPIT.  NOTICED ENGINE NR 1 AT 11 QUARTS AT TAKEOFF.  AT LANDING ON THE GROUND NR 2 ENGINE STAYED AT 12 QTS.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  REMOVED AND REPLACED THE NR 1 ENGINE 0 CARBON SEAL IAW RR MM 72-25-25.  THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
